Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 38, NWS Caribou, ME

April 8, 2012

NWS Caribou, ME issued this small craft advisory at Apr 8, 2012, 3:40 AM EDT. It took effect at Apr 8, 2012, 10:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 3:40 AM EDT (07:40 UTC)
In effect from
Apr 8, 2012, 10:00 AM EDT
Expired
Apr 9, 2012, 3:27 AM EDT
In force
17 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 3:25 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 8, 3:25 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
325 AM EDT SUN APR 8 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHWEST FROM EASTERN NOVA SCOTIA EARLY
TODAY...TO NORTHERN NEW BRUNSWICK LATE TODAY AND THEN WESTWARD...
PASSING JUST NORTH OF THE REGION TONIGHT. UPPER LOW PRESSURE WILL
THEN DOMINATE THE WEATHER PICTURE WITH COOL...DAMP AND UNSETTLED
CONDITIONS FOR MUCH OF THE UPCOMING WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER CUT-OFF LOW PRES JUST TO OUR S W/ ASSOCIATED SFC LOW PRES
CURRENTLY JUST SE OF XTRM ERN NS... PRECIP FROM THIS SYSTEM
CURRENTLY SPREADING WWRD ACROSS NB AND IS CURRENTLY APPROACHING
WRN SECTIONS OF THE PROVINCE. EXPECT PRECIP TO REACH OUR FAR ERN
AREAS NXT FEW HRS W/ SFC AND TEMPS ALOFT ALL COLD ENUF TO SUPPORT
SNOW... SFC LOW PRES STILL PROGGED TO LIFT NWWRD INTO FAR NRN/NERN
NB LATE TODAY AND THEN TURN MORE WWRD PASSING JUST N OF THE STATE
TNGT. BEST UPPER FORCING PROGGED TO MOVE INTO E CENTRAL AND NERN
AREAS ERLY THIS AM THEN SPREAD WWRD ACROSS THE NRN HALF OF THE FA
TODAY. FORCING WEAKENS TNGT AS THE SFC LOW PASSES N OF THE AREA
AND WEAKENS... SNOW AMOUNTS ACROSS NRN AREAS EXPECTED IN THE 3-6
INCH RANGE THRU TNGT AND W/ MANY TRAVELERS ON THE MOVE TODAY FOR
EASTER SUNDAY CELEBRATIONS...HAVE OPTED TO ISSUE A WNTR WX ADV FOR
OURS NRN ZNS 1/2 TIL MDNGT TNGT. SNOW WILL BE ON THE WET SIDE AND MAY
EVEN MIX IN W/ A LITTLE RAIN ACROSS SRN PORTIONS OF THE ADV AREA
THIS AFTN BUT AREA ROADS COULD STILL BE QUITE SLIPPERY SPCLY THIS
AM AND AGAIN ERLY THIS EVE AS TEMPS BEGIN TO FALL AGAIN.

EXPECT A MIX OF RAIN/SNOW CENTRAL AREAS W/ MAINLY JUST A LITTLE
LGT RAIN S W/ HIGH TEMPS TODAY ONLY EXPECTED TO REACH THE MID 30S
FAR N AND NW AND LOWER 40S S...

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
LOW PRESSURE WILL BE CENTERED OVER NORTHERN MAINE EARLY MONDAY AND
CONTINUE TO TREK SLOWLY WESTWARD THROUGH TUESDAY. AS SUCH EXPECT
WIDESPREAD SHOWERS TO CONTINUE INTO MIDWEEK. WARM AIR WILL SPREAD
INTO THE REGION IN RESPONSE TO AN UPPER SHORTWAVE ROTATING AROUND
THE LOW. THIS WILL ALLOW TEMPERATURES TO RISE INTO THE 40S IN MOST
LOCATION ON BOTH MONDAY AND TUESDAY...KEEPING THE PRECIPITATION IN
THE FORM OF RAIN. SOME SNOW WILL MIX IN MONDAY NIGHT BUT LITTLE
ACCUMULATION IS EXPECTED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER CONTINUES THROUGH MUCH OF THE WEEK AS THE
AFOREMENTIONED LOW BECOMES NEARLY STATIONARY OVER NEW
ENGLAND/SOUTHERN QUEBEC. ACCORDINGLY THE CHANCES FOR SHOWERS CAN BE
EXPECTED THROUGH THURSDAY. THEN THE LOW WILL FINALLY PUSH OFF TO THE
EAST AND MAKE WAY FOR HIGH PRESSURE ADVANCING FROM THE WEST. FRIDAY
AND SATURDAY LOOK TO BE DRY UNDER THIS RIDGE. TEMPERATURES THROUGH
THE WEEK WILL REMAIN ABOVE SEASONAL NORMAL...WITH HIGHS IN THE MID
40S TO MID 50S AND OVERNIGHT LOWS AROUND 30.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: PRECIP SPREADING WWRD ACROSS CENTRAL NB ATTM AND SHOULD
MOVE INTO FAR ERN AREAS INCLUDING OUR NRN TAF SITES AROUND 09-10Z.
EXPECT CONDS TO QUICKLY DETERIORATE TO IFR IN SNOW ERLY THIS AM W/
IFR/LOW MVFR CONDS THEN EXPECTED TO PREVAIL INTO TNGT. FOR OUR SRN
TAF SITES...EXPECT VFR CONDS TO GIVE WAY TO MVFR BY ERLY THIS AFTN
W/ MVFR CONDS CONTG INTO TNGT.W/

SHORT TERM: WIDESPREAD MVFR IN SHOWERS EXPECTED TO LAST RIGHT THROUGH
MID WEEK DUE TO LINGERING LOW PRESSURE. IFR IS POSSIBLE WHERE THE
RAIN MIXES WITH/CHANGES TO SNOW...MAINLY AT THE NORTHERN TERMINALS
EACH NIGHT.

&&

.MARINE...
NEAR TERM: AS LOW PRES PASSES NE AND THEN N OF THE WATERS TODAY
INTO TNGT...EXPECT THE SFC PRES GRADIENT TO STRENGTHEN JUST ENUF
TO BRING CONDS INTO MARGINAL SCA LEVELS. HAVE HOISTED AN SCA FROM
THIS AM THRU TNGT FOR MARGINAL CONDS...

SHORT TERM: HEADLINES MAY BE NEEDED MONDAY AND TUESDAY. SEAS WILL BUILD
DURING THE DAY MONDAY UNDER INCREASING SOUTH WINDS WITH WAVES
EVENTUALLY REACHING 6-8 FT. THESE WILL PERSIST THROUGH MUCH OF
TUESDAY BEFORE SUBSIDING BACK BELOW 5 FT. WINDS WILL BE BORDERLINE
SMALL CRAFT DURING THIS PERIOD...GENERALLY 15 TO 20 KT WITH SOME
GUSTS TO 25 KT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EDT
     TONIGHT FOR MEZ001-002.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EDT
     MONDAY FOR ANZ050-051.

&&

NEAR TERM...KHW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...KHW
MARINE...KHW/HASTINGS
Hazardous weather outlook, Apr 8, 3:24 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EDT SUN APR 8 2012

MEZ001-002-090730-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
324 AM EDT SUN APR 8 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ003>006-090730-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-
324 AM EDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-029>032-090730-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
324 AM EDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-090730-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
324 AM EDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:38 AM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Washington13 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.